Key result
Glycopyrrolate linked to central anticholinergic syndrome with agitation, apnea, hypertension, tachycardia, and anuria in a child.
Case Report (n=1)
Glycopyrrolate can be a rare cause of central anticholinergic syndrome, presenting with agitation, apnea, hypertension, tachycardia, and anuria.
Raises awareness for glycopyrrolate as rare pediatric central anticholinergic syndrome trigger; leaves open incidence and causality questions.
Anesthesia-related central anticholinergic syndrome (CAS) is most commonly associated with administration of atropine or scopolamine, whereas glycopyrrolate is an extremely rare cause of CAS. Here, we report a case of CAS in a 5-year-old boy admitted to the intensive care unit. Immediately after the administration of glycopyrrolate, he became agitated and developed apnea, hypertension, tachycardia, and anuria. Although the present case describes a rare cause of CAS, it is an important reminder of an iatrogenic condition that is presumably underdiagnosed in the operating theater as well as the intensive care unit.
No takes yet. Share an insight, caveat, or question.
Toksvang et al. (2016) conducted a case report in Central anticholinergic syndrome (n=1). Glycopyrrolate was evaluated on Development of central anticholinergic syndrome. Glycopyrrolate administration in a 5-year-old boy caused central anticholinergic syndrome, presenting with agitation, apnea, hypertension, tachycardia, and anuria.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: